You asked
If I have Cushing's symptoms, what should I do?
This question came from the comments on this video:
A reel by Dr. Carlo on InstagramStart by bringing your doctor a list of everything you use, leaving nothing out. Steroid medicines are the most common cause. Sometimes they come as pain shots or are hidden in natural products. If they were prescribed, never stop them suddenly. Your doctor tapers them down slowly.
Can Cushing's syndrome have causes other than steroid medicine?
Yes, though steroid medicines are the most common cause. The body can also make too much cortisol on its own. In 8 of 10 of those cases, the source is an almost always benign tumor in the pituitary, a gland at the base of the brain. That tumor overstimulates the adrenal glands, which sit on top of the kidneys.
If I have those symptoms, don't take steroids and have hypothyroidism, could it be Cushing's?
It could be, but these changes have many causes, including extra weight or poorly controlled hypothyroidism. Too much cortisol made by the body itself does happen, but it's uncommon. Tell your doctor you don't use steroids and how your thyroid is doing, so they can piece it together and decide if testing is needed.
If it does turn out to be Cushing's, can it be treated?
Yes, it can usually be cured, and treatment matters because, left untreated, it can be serious. If a steroid medicine is the cause, your doctor tapers or switches it, and many symptoms improve over time. If your body is making the cortisol, treatment targets the cause, and an endocrinologist decides on the approach.

Micrograph: Nephron, Denervation atrophy - intermed mag, CC BY-SA 3.0. Cropped.
Where this comes from
This is educational content, meant to help you understand your body. It is not a medical consultation or a diagnosis, and it does not tell any particular person what to do. If something worries you, see a doctor you trust.
